MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-20-3D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil potentially had resistance and remains partially in the catheter.Many coils were used for this procedure (50).About half were axium and half were microvention hydrogel.They were alternating between axium and hydrogel using the same catheter.Around the 40th coil we implanted the qc-8-20-3d included in this report through the sl-10.It is unclear if the coil was detached when the coil marker pasted the proximal catheter marker.The coil was deployed through the sl10 included in the return package.When they next used a coil it was the hydrofill coil 7310-1030, lot 2001061w5 and they felt resistance when moving through the sl 10 catheter.The physician claims he thinks part of the axium coil was stuck or remaining in the catheter causing some resistance through the catheter and he thinks the hydrocoil then got caught on the remnant in the catheter.No remnant of the axium coil can be seen in the catheter but it is potentially inside the catheter still which is why it is being returned for investigation.It is important to note that two other hydrogel coils had issues this day (i.E.Had expanded as they came out of their sheath and were unusable and to be returned by microvention).The catheter was removed and they used they echelon for the remainder of the coils.I do not necessarily have anything medtronic that is being returned, strictly hoping to check the catheter to see if there was an issue between an axium coil and the hydrofil coil.The resistance was in the middle and distal section of the catheter.The coil and catheter were not damaged.The devices were prepared according to the instructions for use (ifu).The patient was being treated for a fistula neurovascular abnormalities not in an eloquent region.Patient blood flow was normal and vessel tortuosity was minimal.No patient symptoms or complications were reported.
 
Event or Problem Description
Additional information received reported there was potentially damage to the axium coil.The physician seemed to think there was a part of the axium coil left in the coiling catheter which caused the following hydrogel coil to get stuck.Catheter needs to be inspected to confirm.
 
Additional Manufacturer Narrative

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18007301
Report Number2029214-2023-02091
Device Sequence Number15087688
Product Code KRD
UDI-Device Identifier00847536030084
UDI-Public00847536030084
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model NumberQC-8-20-3D
Device Catalogue NumberQC-8-20-3D
Device Lot NumberB152749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/29/2023
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown